|HIV drugs||AZT/PIs||Side effects||Oral warts|
|Effect of highly active antiretroviral therapy on frequency of oral warts.|| ||Greenspan D et al.
| ||“There was...a striking increase in [oral] warts: three-fold for patients on antiretroviral therapy and six-fold for those on HAART (p = 0.01). This pattern of oral disease in a referral clinic suggests that an increase in oral warts could be occurring as a complication of HAART.”|
| ||Lancet. 2001 May 5;357:1411-2.||2001|
|Ask The Expert: Outbreaks of Oral Warts Coinciding With HAART?|| ||1
| ||A "striking increase in oral warts" has been noted among people taking anti-HIV meds according to several reports published in the mainstream medical literature. One study found oral warts were three times more frequent in HIV positives taking "antiretroviral therapy" and six-fold more common among those on the drug combinations known as HAART. A doctor¹s letter to Medscape mentions a patient with multiple, severe outbreaks of oral warts that coincided with the initiation of a triple drug regimen. The doctor observed the warts "disappear when he is off medications outbreaks of oral warts that coincided with the initiation of a triple drug but reappear when his therapy is restarted." Another study found oral warts in patients also experiencing "reductions in viral load." Medscape¹s advising physician on the wart issue, Dr. Graeme Moyle, Associate Director of HIV Research at Chelsea & Westminster Hospital in London, interprets this as evidence that oral warts may be related to "immune reconstruction," turning wart outbreaks into something to celebrate.|
| ||Medscape HIV/AIDS 8(2), 2002, posted 07/10/2002||2002|